Discussions that mention diltiazem

Thyroid Disorders board


Quote from etIII:
Hello beebsqtip,
I'm not a Dr. nor do I specialize in anything (only carpentry and plumbing). What I would like to know is why an Endo would tell your husband that he can slow down on his heart meds? That is not the Endo's specialty! "Do listen to his regular Dr. or cardiologist". The heart comes first before the thyroid! You didn't mention your husband's age, how old is he? Radioactive Iodine can effect the thyroid. We're studying the effects of radiation out here in Guam in the middle of the Pacific. Please tell us a little more about his condition. We aren't experts, yet we might have experiences to share.
We're here for the both of you! Good luck!


Thank you for responding.

Well my husband is 28 yrs old. I'm not sure what other info you need, but I'll give you what I can.
The signs in the past that gave me clues that there was something wrong with him was lots of weight loss. Always hot, doesn't sleep much drinks a lot of liquids. All though at the time I was convinced that he was a diabetic. All though in the past he was checked for it and was it was a negative.

Anyways, right now he is taking Proproanolol 40mg 2 tablets 3x a day, Diltiazem Hydrochloride 30mg 1 pill 3x a day, Propylthiour 50mg 4 pill 3x a day and asprin ec 1x a day.

I can't remember if I askes this already but, is he going to be always medicated. I mean in his condition I don't want him not be medicated, but it seams like his life depends on it even if he forgets or misses 1 small pill. To me this is scary.
Hello beebsqtip!
Wow! The meds your husband is on really blew my mind! I can't tell you how I researched it, but it's out there on the web. Back to my earlier statement about the Endo should not tell him what to cut back on with the exception of the Propylthioracil. The Propranolol which is the main medication for his heart gives off side-effects that sound like the symptoms of hyper-thyroidism. Of course the manufacturer recommended that he doesn't slow down or miss the dosage unless told to do so by his primary Dr.. Only the good Lord willing could make this go away. I don't envy what he's going thru! He's not able to go to work is he? The Diltiazem Hydrochloride is a sedative to keep his mood swings under control. A few months ago I went on Prozac to help control my irritability. I'd usually get angry without any warning. Too much depression!
Well tell your husband that we're thinking of him and praying for him. I hope he gets better!